MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3.5MM LK RECON PL 8H 94MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 3.5MM LK RECON PL 8H 94MM; PLATE, FIXATION, BONE
Catalog Number 71802608
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the transparent wrapping was open while the outside package was good.Delay from more than an hour reported.Opened the second product in the case with the same failure mode which was resterilized and used and with it completed the surgery.No impact or injury to patient reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The outer sterile pouch was not sealed on one end.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
3.5MM LK RECON PL 8H 94MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8609890
Report Number1020279-2019-01916
Device Sequence Number19349276
Product Code HRS
UDI-Device Identifier03596010585028
UDI-Public03596010585028
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061352
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2022
Device Catalogue Number71802608
Device Lot Number17HM13310
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1